MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION STEM 15/225; PROSTHESIS, HIP

ZIMMER GMBH WAGNER SL REVISION STEM 15/225; PROSTHESIS, HIP
Catalog Number 0100102215
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Aseptic loosening (4883)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an initial hip surgery, subsequently underwent a revision due to unknown reason and after this, the patient was revised again, approximately 6 years later, due to aseptically loose and broken femoral component.Due diligence is in process and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Freedom std face liner sz 24 item# 11-107323 lot# 998600.Constrained head 12/14 taper 36 mm diameter +6 mm neck length for use with freedom constrained liners item# 802403605 lot# 3103183.Versys heritage 16x145mm st item# 00-7857-016-00 lot# 66430076.Vh prox cntrlzr sleeve 16 item# 00-7858-016-57 lot# 65803836.Distal centralizer 13mm item# 00-7859-013-00 lot# 65346636.Ringloc+ replacement ring sz24 item# 106024 lot# 721900.Biolox delta head 12/14 36x0 item# 00-8775-036-02 lot# 2968780.Cable ready gtr cocr cable item# 00-2232-004-18 lot# 64277340.Cable ready gtr cocr cable item# 00-2232-004-18 lot# 64324841.Cable ready gtr cocr cable item# 00-2232-004-18 lot# 64245449.Epoly rlc 36mm 10deg sz24 sz24 item# ep-105894 lot# 159620.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, e1, h2, h6, h11.
 
Event or Problem Description
It was reported that the patient had an initial right total hip arthroplasty on an unknown date in 2016 with an unknown product.After this, had a 1st revision due to loosening approximately 3 years post-implantation.Subsequently, approximately 6 years later, underwent a 2nd revision due to loosening and implant fracture from falling.During the procedure the stem was grossly loose with the distal portion of the stem well fixed.Shell was well fixed and remained implanted.The stem, head and liner were exchanged without complications.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Two ap x-rays (of which one with incomplete overview of the stem) and a lateral one were provided and reviewed.All the radiographs are undated but allegedly taken before second revision surgery.Based on the provided images, a fracture of the stem in the distal area can be confirmed.Sclerotic lines and a gap between the device and the bone are visible in all provided images, especially in the lateral view.However, due to the lack of other radiographs taken on previous time points, it cannot be established if this was already present at the moment of implantation, or developed during the time in vivo.Based on the available information, the reported event can be confirmed, but a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
WAGNER SL REVISION STEM 15/225
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22108066
Report Number0009613350-2025-00386
Device Sequence Number17960839
Product Code JDI
UDI-Device Identifier00889024485198
UDI-Public(01)00889024485198(17)220531(10)2912687
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K871347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Catalogue Number0100102215
Device Lot Number2912687
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/28/2025
07/31/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/19/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexMale
Patient Weight109 KG